Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS Pueblo, CO

May 20, 2008Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 20, 2008, 6:03 PM MDT for Las Animas County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 6:03 PM MDT (00:03 UTC)
Expired
May 20, 2008, 6:47 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 6:48 PM MDTHAIL 0.754 Sw Trinidad, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4999 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 210003
SVRPUB
COC071-210100-
/O.NEW.KPUB.SV.W.0010.080521T0003Z-080521T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES TRINIDAD...

* UNTIL 700 PM MDT...

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
  COKEDALE...OR ABOUT 10 MILES WEST OF TRINIDAD...AND WAS MOVING
  TOWARD THE EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  HOEHNE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3701 10492 3732 10474 3726 10398 3698 10406
      3698 10480
TIME...MOT...LOC 0002Z 282DEG 22KT 3711 10465

$$
3 follow-up statements
000 
WWUS55 KPUB 210017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED MAY 20 2008

COC071-210100-
/O.CON.KPUB.SV.W.0010.000000T0000Z-080521T0100Z/
LAS ANIMAS CO-
617 PM MDT WED MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHERN LAS ANIMAS COUNTY...

AT 608 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL.  DAMAGING WIND GUST IN 
EXCESS OF 60 MPH ARE ALSO POSSIBLE.  THIS STORM WAS CENTERED NEAR 
TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE 
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST 
PROTECTION.

LAT...LON 3701 10492 3732 10474 3726 10398 3698 10406
      3698 10480
TIME...MOT...LOC 0015Z 282DEG 22KT 3709 10455

$$
000 
WWUS55 KPUB 210037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT WED MAY 20 2008

COC071-210100-
/O.CON.KPUB.SV.W.0010.000000T0000Z-080521T0100Z/
LAS ANIMAS CO-
637 PM MDT WED MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 9 MILES SOUTHEAST OF TRINIDAD...AND WAS MOVING TOWARD
THE EAST AT 25 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS 
ANIMAS COUNTY NEAR THE NEW MEXICO BORDER EAST OF INTERSTATE 25.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3699 10467 3708 10467 3722 10453 3716 10409
      3698 10406
TIME...MOT...LOC 0036Z 282DEG 22KT 3706 10440

$$
000 
WWUS55 KPUB 210047 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT WED MAY 20 2008

COC071-210058-
/O.CAN.KPUB.SV.W.0010.000000T0000Z-080521T0100Z/
LAS ANIMAS CO-
647 PM MDT WED MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL LAS ANIMAS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3699 10467 3708 10467 3722 10453 3716 10409
      3698 10406
TIME...MOT...LOC 0048Z 282DEG 22KT 3704 10431

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:32 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 20, 3:32 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE MAY 20 2008

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...FIRE WEATHER CONCERNS FOR WEDNESDAY...

CURRENTLY...DEWPOINTS REMAIN IN THE LOWER TO MID 40S OVER MUCH OF
THE PLAINS THIS AFTERNOON AS WEAK HIGH PRESSURE CONTINUES MOVING
SOUTH INTO WESTERN KANSAS.   SOME MODEST CONVECTION IS DEVELOPING
OVER PORTIONS OF THE EASTERN MOUNTAINS.  AS OF 300PM...KPUX IS STILL
UNAVAILABLE BECAUSE OF COMMUNICATIONS PROBLEMS BETWEEN THE RDA AND
WFO.  LOOKING OUT THE WINDOW...THE TALLEST CBS ARE OVER THE SPANISH
PEAKS.

TONIGHT...KEPT ISOLATED THUNDER OVER THE EASTERN MOUNTAINS AND
PLAINS UNTIL 04Z. 18Z NAM CONTINUES TREND OF SOME VERY LIGHT QPF
OVER THE PLAINS THROUGH THE EVENING. SUSPECT THIS IS
OVERDONE...BUT GRIDS ALREADY HAD LOW POPS ON THE PLAINS.
CONVECTION WILL PRODUCE MORE WIND THAN RAIN...AND MAINLY LEFT
THUNDER IN GRIDS FOR FIRE WEATHER FORECAST.

WEDNESDAY...UPPER LOW IS FORECAST TO MOVE INTO UTAH BY LATE IN
THE AFTERNOON. WARM AND DRY SOUTHWEST FLOW IN THE MIDDLE LAYERS
ARE EVIDENT ON THE MODELS AND HAVE LITTLE REASON TO DOUBT THIS.
MAIN FORECAST PROBLEM IS WHERE THE DRY LINE WILL DEVELOP ON THE
PLAINS. EAST OF THE DRYLINE...LOW LEVEL FLOW WILL BE MOIST ENOUGH
FOR RED FLAG CONDITIONS NOT TO BE MET...DESPITE GUSTY SOUTH TO
SOUTHEAST WINDS. GFS IS THE FURTHEST EAST WITH THE DRY LINE...WITH
THE LOW HUMIDITIES OVER THE ENTIRE CWA EXCEPT FOR EASTERN KIOWA
COUNTY. EC AND NAM HAVE THE DRY LINE FURTHER WEST WITH THE DRY
LINE BEING NEARLY NORTH TO SOUTH ORIENTED NEAR KLHX. GFS HAS A
SLIGHTLY STRONGER LEAD SHORTWAVE MOVING INTO WYOMING DURING THE
DAY. IN THE GFS THIS SHORTWAVE IS STRONG ENOUGH TO DEVELOP THE
SURFACE LOW MORE TO THE NORTH AND EAST ALLOWING FOR THE DRY
SOUTHWEST WINDS ALOFT TO REACH THE SURFACE. ANOTHER COMPLICATING
FACTOR FOR RED FLAG CONDITIONS IS THE POSSIBILITY OF SOME MIDDLE
AND HIGH CLOUDS MOVING INTO THE REGION WEAKENING THE SURFACE
HEATING. SATELLITE SHOWS A LARGE AREA OF MIDDLE AND HIGH CLOUDS
OVER THE INTERMOUNTAIN WEST. 500 TO 300MB RH IS OVER 70 PERCENT IN
SOME OF THE MODEL RUNS FROM THIS CLOUD FIELD MOVING EAST.
CONFIDENCE IN RED FLAG CONDITIONS IS HIGH ENOUGH TO UPGRADE THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE INTERSTATE 25
CORRIDOR AND MOUNTAINS. THESE LOCATIONS ARE WEST OF THE DRY LINE
IN ALL THE MODEL RUNS. LATER SHIFTS CAN DECIDE ON THE WATCH FOR
THE REMAINDER OF THE PLAINS DEPENDING ON THE LOCATION OF THE DRY
LINE. IN THE MOUNTAINS...UPPER LOW GETS CLOSE ENOUGH FOR SOME
CONVECTION DURING THE AFTERNOON. IN THE GRIDS...COOLED
TEMPERATURES A COUPLE OF DEGREES ON THE PLAINS WITH THE SLIGHTLY
COOLER AIR ALOFT. ALSO KEPT ISOLATED POPS NEAR THE KANSAS BORDER
DURING THE AFTERNOON FOR THE POTENTIAL OF THE DRY LINE STAYING TO
THE WEST OF THIS REGION. --PGW--

.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)

...MAINLY FIRE WEATHER CONCERNS INTO THE WEEKEND...

DRYLINE POSITION AND EASTWARD WOBBLES OF THE WESTERN U.S. UPPER
LOW MAKE FOR A CHALLENGING FORECAST THURSDAY INTO SATURDAY. GENERAL
TREND OF THE NAM AND GFS IS TO KEEP DRYLINE ALONG OR EAST OF THE
KANSAS BORDER BOTH THURSDAY AND FRIDAY...WHILE ECMWF KEEPS THE
SURFACE TROUGH JUST SLIGHTLY FARTHER WEST. KEPT THE LOW POPS IN
PLACE ALONG THE KANSAS BORDER FOR BOTH THU AND FRIDAY
AFTERNOONS...BUT REMOVED ANY CHANCE FOR THE I-25 CORRIDOR...WHERE
INCREASING SOUTHWEST DOWNSLOPE FLOW WILL DOMINATE. CERTAINLY WINDY
ENOUGH OVER ALL THE AREA FOR FIRE WEATHER HIGHLIGHTS BOTH THURSDAY
AND FRIDAY...WITH SURFACE RH THE MAIN QUESTION. ALL MODELS NOW
MOVE THE COLD POOL AT 700 MB EASTWARD INTO THE STATE THURSDAY AND
KEEP IT OVER THE AREA THROUGH SATURDAY. 700 MB TEMPS ALONG I-25
COOL FROM 16C WED TO 8C THU...THEN 5C FRI. WHILE DOWNSLOPE WARMING
AND DEEP MIXING WILL OFFSET THIS COOLING SOME...MAX TEMPERATURES
WILL STILL COOL RATHER SIGNIFICANTLY BOTH DAYS. DIDNT GO AS COOL
AS GUIDANCE SUGGESTS...BUT TRIMMED SEVERAL DEGREES OFF MAXES BOTH
DAYS OVER THE PLAINS. WITH THE COOLER TEMPS...RH STAYS ABOVE 15
PERCENT FOR ALL BUT THE FAR SOUTHEAST PLAINS BOTH AFTERNOONS...WITH
LOWEST RH OVER THE WELL MIXED AREAS JUST BEHIND THE DRYLINE. GIVEN
THE RH UNCERTAINTY OPTED TO NOT ISSUE A FIRE WEATHER WATCH AT THIS
POINT...THOUGH ONE WILL BE NEEDED SOMEWHERE OVER THE EAST BOTH
DAYS. SHOWER CHANCES CONTINUE FROM THE SANGRES WESTWARD...WITH
SOME TSRA MIXED IN AT TIMES ALONG THE CONTINENTAL DIVIDE. ONE MORE
MOSTLY DRY DOWNSLOPE DAY SATURDAY...THOUGH WINDS MAY DECREASE AS
SIGNIFICANT UPPER ENERGY EJECTS INTO THE NORTHERN
ROCKIES...ALLOWING UPPER LOW TO SLOWLY WEAKEN OVER THE GREAT
BASIN. REMAINDER OF THE FORECAST HINGES ON WHETHER OR NOT WE CAN
DRIVE THE SURFACE FRONT SOUTH OF THE AREA EARLY NEXT WEEK...ECMWF
SAYS YES...GFS NO. THUS ECMWF RAMPS UP PRECIP CHANCES WITH MOIST
UPSLOPE...GFS STAYS MOSTLY DRY. LOW POPS AND SLIGHTLY ABOVE NORMAL
TEMPS THE BEST WE CAN DO FOR NOW. --PETERSEN

&&

.AVIATION...
ISOLATED THUNDER IS POSSIBLE NEAR KCOS THIS EVENING...AS WELL AS
OVER THE MOUNTAINS.  GUSTY SOUTH TO SOUTHWEST WINDS MAY BE A FACTOR
AT TAF SITES ON WEDNESDAY.  EXPECT MOSTLY VFR CONDITIONS OVER THE
REGION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ231>237.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR COZ221-222-
224>230.

&&

06/10
Hazardous weather outlook, May 20, 6:41 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT TUE MAY 20 2008

COZ058>089-093>099-211300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE EASTERN MOUNTAINS AND THE SOUTHEASTERN PLAINS.  THE MAIN
THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...HOWEVER IT IS
POSSIBLE THAT A FEW STORMS COULD PRODUCE HAIL UP TO ONE-HALF INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE FOR
WEDNESDAY WITH NEAR RECORD HIGH TEMPERATURES POSSIBLE. THIS WILL
CAUSE SNOW MELT IN THE HIGH COUNTRY TO CONTINUE...WITH SIGNIFICANT
WATER RISES EXPECTED IN THE MOUNTAIN CREEKS AND STREAMS. MINOR
FLOODING WILL BE POSSIBLE ALONG SOME OF THE SMALLER CREEKS AND
STREAMS...WHERE FAST FLOWS CAN BECOME DANGEROUS. USE CAUTION NEAR
SWOLLEN CREEKS AND STREAMS IN THE HIGH COUNTRY THROUGH MEMORIAL
DAY WEEKEND.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
MOUNTAINS AND THE FAR SOUTHEAST PLAINS ON WEDNESDAY. THE MAIN
THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS UP TO 50
MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. HOWEVER...ONE
OR TWO STORMS NEAR THE COLORADO KANSAS BORDER COULD BECOME SEVERE
PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60
MPH. GUSTY WINDS AND LOW HUMIDITIES WILL SPREAD ACROSS THE SAN
LUIS VALLEY...THE SOUTHEAST MOUNTAINS BELOW 9000 FEET...AND MUCH OF
THE SOUTHEAST PLAINS ON WEDNESDAY. COMBINED WITH THE DRY FUELS...
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ON
WEDNESDAY.

A PERSISTENT LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE SOUTHWEST
PORTION OF THE COUNTRY THROUGH MONDAY. THIS WILL BRING ISOLATED TO
SCATTERED THUNDERSTORMS TO THE SOUTHWEST AND CENTRAL
MOUNTAINS...WITH MAINLY ISOLATED THUNDERSTORMS ELSEWHERE. ONE OR
TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF THE SOUTHEAST PLAINS EACH DAY...ESPECIALLY NEAR THE
COLORADO KANSAS BORDER. MEANWHILE...GUSTY WINDS...AND LOW
HUMIDITIES MAY KEEP CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR
ACROSS THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE
ADJACENT SOUTHEAST PLAINS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM OVER THE SOUTHEAST MOUNTAINS AND PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 6:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero59 min
May 21, 4:58 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more10 hr
May 21, 3:17 PM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more30 hr
May 21, 4:18 PM MDTSevere Thunderstorm WarningPUBKiowa43 min
May 21, 5:19 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo56 min
May 21, 5:52 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Pueblo83 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.